Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 150, NWS Tulsa, OK

May 27, 2016Osage County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 27, 2016, 8:51 PM CDT for Osage County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2016, 8:51 PM CDT (01:51 UTC)
Expired
May 27, 2016, 9:30 PM CDT
In force
39 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

County Osage County, OK

The radar

The Tulsa radar (KINX), 105 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 2:32 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.9 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2016-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1799 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2016-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1799 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1102 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
1.0
Supercell composite
6.6

Open this sounding in Storm Lab

The text

As transmitted.

040 
WUUS54 KTSA 280151
SVRTSA
OKC113-280230-
/O.NEW.KTSA.SV.W.0150.160528T0151Z-160528T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
851 PM CDT FRI MAY 27 2016

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN OSAGE COUNTY IN NORTHEASTERN OKLAHOMA...

* UNTIL 930 PM CDT

* AT 850 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
  OF ELGIN...MOVING EAST AT 35 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  ELGIN...                          HULAH...
  PEARSONIA...                      BIGHEART...
  WAH SHA SHE STATE PARK...         

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3700 9600 3685 9600 3675 9655 3699 9657
      3700 9653
TIME...MOT...LOC 0150Z 252DEG 31KT 3692 9636 

HAIL...1.25IN
WIND...<50MPH
 
$$

69
2 follow-up statements
055 
WWUS54 KTSA 280210
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
910 PM CDT FRI MAY 27 2016

OKC113-280230-
/O.CON.KTSA.SV.W.0150.000000T0000Z-160528T0230Z/
OSAGE OK-
910 PM CDT FRI MAY 27 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHEASTERN OSAGE COUNTY...

AT 908 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
CHAUTAUQUA...MOVING EAST AT 35 MPH. ANOTHER STRONG TO SEVERE
THUNDERSTORM WAS NEAR FORAKER...ALSO MOVING EAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IN OR NEAR THE PATH INCLUDE...
ELGIN...                          HULAH...
PEARSONIA...                      BIGHEART...
WAH SHA SHE STATE PARK...         

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3700 9600 3685 9600 3675 9655 3699 9657
      3700 9653
TIME...MOT...LOC 0208Z 252DEG 31KT 3697 9617 

HAIL...1.00IN
WIND...<50MPH
 
$$

69
236 
WWUS54 KTSA 280230
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
930 PM CDT FRI MAY 27 2016

OKC113-280238-
/O.EXP.KTSA.SV.W.0150.000000T0000Z-160528T0230Z/
OSAGE OK-
930 PM CDT FRI MAY 27 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OSAGE COUNTY WILL
EXPIRE AT 930 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.  

HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH A
THUNDERSTORM THAT IS LOCATED JUST EAST OF FORAKER. THIS STORM IS
MOVING EAST AT 35 MPH AND WILL AFFECT BIGHEART...PEARSONIA...AND
HULAH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
PORTIONS OF NORTHEASTERN OKLAHOMA.

LAT...LON 3700 9600 3685 9600 3675 9655 3699 9657
      3700 9653
TIME...MOT...LOC 0226Z 252DEG 31KT 3697 9617 

$$

69

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 6:30 PM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, May 27, 6:30 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
630 PM CDT FRI MAY 27 2016

.DISCUSSION...

The 00z TAF discussion is included below...

&&

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
The main concern during the crucial TAF period...or the first 6
hours...will be convective potential. Storms that formed to the
west along front/dryline will either affect or be near the NE OK
sites this evening. Will continue use of TEMPO group to cover most
likely period. More stable airmass over SE OK/NW AR will most
likely prevent any activity out west from making it there. Low
level moisture should result in MVFR cigs spreading across the
region after 08 or 09Z. VFR conditions will return by mid morning
Saturday.

Lacy

&&

.PREV DISCUSSION... /ISSUED 256 PM CDT FRI MAY 27 2016/

DISCUSSION...
Cirrus debris from northeast Texas thunderstorm complex starting
to thin/shift east this afternoon. Enhanced cu field/sct
thunderstorms have developed across north-central Oklahoma where
stronger diabatic heating is occurring with a moderately unstable
air-mass in place.

Strong to severe thunderstorms will continue to develop over
north-central Oklahoma with thunderstorm activity moving into
northeast Oklahoma by late afternoon/early evening. Deep layer
shear remains modest and forecast low level wind profiles are
somewhat uncertain and may actually become veered with time. With
that said however, conditions should support a threat for large
hail/damaging winds given the steep mid level lapse rates/cold
temperatures aloft. Overall tornado threat appears to be low,
especially given the multicellular nature, but a brief tornado can
not be ruled out. In addition, locally heavy rainfall is likely,
especially given the slow storm motions and therefore localized
flash flooding will be possible, especially in areas that have
already received heavy rainfall over the past several days.

One or more thunderstorm clusters should continue across the
remainder of eastern Oklahoma and northwest Arkansas overnight.
Severe threat will diminish by late evening given the more stable
conditions further eastward.

Weak frontal boundary sags into the area on Saturday with the
potential for scattered showers/thunderstorms during the
afternoon. Warm conditions on Sunday as weak upper ridge briefly
builds into southern plains. Thunderstorm chances will continue
for much of next week as a series of upper waves traverse the area
and moist/unstable conditions persist.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   66  84  68  86 /  60  20  20  40
FSM   67  83  69  87 /  50  20  20  30
MLC   68  84  68  86 /  50  20  20  30
BVO   62  85  62  86 /  60  20  20  40
FYV   61  80  63  81 /  50  20  20  30
BYV   64  83  64  83 /  50  20  20  30
MKO   67  83  67  86 /  50  20  20  30
MIO   63  82  64  86 /  60  20  20  30
F10   67  84  67  86 /  50  20  20  30
HHW   67  86  67  86 /  40  20  20  30

&&

.TSA Watches/Warnings/Advisories...
OK...NONE.
AR...NONE.
&&

AVIATION...30
Hazardous weather outlook, May 27, 4:36 PM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
436 PM CDT FRI MAY 27 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
436 PM CDT FRI MAY 27 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THROUGH TONIGHT.

TORNADO.
	RISK...LIMITED.
    AREA...NORTHEAST OKLAHOMA...MAINLY ALONG AND WEST OF HIGHWAY 75.
    ONSET...LATE AFTERNOON OR EARLY EVENING.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON OR EARLY EVENING.

HEAVY RAIN.
	RISK...LIMITED.
    AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
    ONSET...THIS EVENING.

DISCUSSION...
ISOLATED THUNDERSTORMS WILL CONTINUE LATE THIS AFTERNOON ALONG
RESIDUAL OUTFLOW BOUNDARIES. ADDITIONAL THUNDERSTORMS HAVE
DEVELOPED ALONG THE DRYLINE ACROSS CENTRAL OKLAHOMA THIS AFTERNOON.
AS THESE STORMS MOVE EAST LATE THIS AFTERNOON AND INTO THE EARLY
EVENING...PARTS OF EASTERN OKLAHOMA MAY BE IMPACTED BEFORE
WEAKENING DURING THE OVERNIGHT HOURS. LARGE HAIL...DAMAGING
WINDS...AND PERHAPS A TORNADO OR TWO WILL BE POSSIBLE LATE THIS
AFTERNOON AND EVENING WITH THESE STORMS BEFORE THEY WEAKEN.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL.

MONDAY THROUGH WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
AN ACTIVE WEATHER PATTERN COMBINED WITH A MOIST AND UNSTABLE
AIRMASS WILL RESULT IN THUNDERSTORM CHANCES THROUGH THE
WEEKEND AND WELL INTO NEXT WEEK. LOCALIZED SEVERE THUNDERSTORMS
WILL BE POSSIBLE EACH DAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, May 27, 7:17 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
717 PM CDT FRI MAY 27 2016

OKZ054-280115-
OSAGE OK-
717 PM CDT FRI MAY 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSAGE COUNTY UNTIL
815 PM CDT...

AT 715 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF HARDY...MOVING EAST AT 25 MPH. ANOTHER STRONG THUNDERSTORM WAS
LOCATED NEAR PONCA CITY...ALSO MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
SHIDLER...                        BURBANK...
GRAINOLA...                       FORAKER...
PEARSONIA...                      SOUTHERN KAW LAKE...
WEBB CITY...                      APPERSON...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHEASTERN OKLAHOMA.

LAT...LON 3700 9640 3663 9640 3667 9706 3668 9706
      3670 9703 3668 9694 3675 9689 3674 9683
      3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 0015Z 264DEG 21KT 3690 9684

69
Special weather statement, May 27, 8:14 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
814 PM CDT FRI MAY 27 2016

OKZ054-280215-
OSAGE OK-
814 PM CDT FRI MAY 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSAGE COUNTY UNTIL
915 PM CDT...

AT 813 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF BURBANK...MOVING EAST AT 25 MPH. ANOTHER STRONG STORM WAS NEAR
FORAKER...ALSO MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
PAWHUSKA...                       SHIDLER...
BURBANK...                        GRAINOLA...
FORAKER...                        PEARSONIA...
SOUTHERN KAW LAKE...              WEBB CITY...
APPERSON...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHEASTERN OKLAHOMA.

LAT...LON 3700 9631 3664 9631 3662 9701 3669 9697
      3669 9693 3675 9689 3674 9683 3677 9682
      3678 9675 3700 9675
TIME...MOT...LOC 0113Z 251DEG 21KT 3674 9678

69
Local storm report, May 27, 8:35 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
835 PM CDT FRI MAY 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 PM     HAIL             SHIDLER                 36.78N 96.66W
05/27/2016  E0.50 INCH       OSAGE              OK   EMERGENCY MNGR

            DIME SIZE HAIL IN SHIDLER.

&&

AEJ

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:17 PM CDTSpecial Weather StatementTSAOsage58 min
May 27, 8:14 PM CDTSpecial Weather StatementTSAOsage61 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.